I just started taking levaquin for upper respiratory infection. I have taken 2 (175mg) tablets so far after meal. All of a sudden, I started having this excruciating pain in my stomach. It hurts so bad that I cannot go to sleep. I used a stethoscope and heard bowel sounds (hyperactive in all 4 quadrants), but no bowel movement. I have had no luck with having any flatulence either. Will somebody please tell me what can I do to better manage this terrible side effect? I feel like theres a war going on in my stomach because I can hear the bowel sounds without the stethoscope and its very painful.
Welcome to Medhelp. I am so sorry you are this reaction to your anitibiotic. You should call your PCP ASAP. This is not an acceptable side effect and there may be other meds you can take that will be just as effective without these side effects for you. Below is a list of LESS COMMON side of effects of Levaquin.
Less common or rare side effects may include:
"Abdominal pain, abnormal dreams, abnormal or double vision, aggressiveness, agitation, anemia, angina, anxiety, asthma, back pain, blood abnormalities, blood clots, changeable emotions, chest pain, circulatory failure, colitis, coma, confusion, depression, difficulty in or obstructed breathing, difficulty concentrating, disorientation, dizziness, emotional or mental problems, exaggerated sense of well-being, fainting, fungal infection, gangrene or other infections, gas, genital infection and itching, hallucination, heart attack, heart failure, heartbeat irregularities, high or low blood pressure, high or low blood sugar, hives, impaired thinking, indigestion, intestinal bleeding, intestinal inflammation or blockage, irregular heartbeat, itching, kidney disorders, lack of muscle coordination, liver disorders, lung problems or inflammation, muscle pain weakness, pancreatitis, paralysis, pneumonia, rapid or slow heartbeat, rash, seizures, swelling of face or extremities, swollen tongue, tendon inflammation, tumor, vaginal inflammation, vertigo, vomiting, yellowing of eyes and skin."
Again please contact your PCP right away. Take care and let us know how you are doing. Good luck to you, Tuck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.